MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Cardiac Arrest (1762); Fever (1858); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Sepsis (2067); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 08/01/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.Approximated based on the month and year the article was published.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block g2 literature source: bacopanos, et al."aortoduodenal fistula from duodenal stenting for malignant gastric obstruction" department of vascular and endovascular surgery; doi https://doi.Org/10.1016/j.Ejvsvf.2022.08.002.Block h6: imdrf patient code e0602 captures the reportable event of cardiac arrest.Imdrf patient code e0505 captures the reportable event of hematoma.Imdrf patient code e2401 captures the reportable event of collapse.Imdrf patient code e230101 captures the reportable event of fever.Imdrf patient code e0506 captures the reportable event of minor hemorrhage.Imdrf patient code e2006 captures the reportable event of erosion.Imdrf patient code e0306 captures the reportable event of sepsis.Imdrf patient code e0514 captures the reportable event of thrombosis.Imdrf impact code f22 captures the reportable event of an initial triphasic cta showed no contrast extravasation into the duodenum.Imdrf impact code f2203 captures the reportable event of the patient proceeded to angiogram.Imdrf impact code f19 captures the reportable event of the patient proceeded to angiogram for evar.Imdrf impact code f2301 captures the reportable event of gore aortic cuff was inserted to cover the aorta at the stented level.Imdrf impact code f02 captures the reportable event of the patient died on day three from cardiac arrest.Imdrf impact code f2303 captures the reportable event of antibiotics were administered.Imdrf impact code f2306 captures the reportable event of the patient had a pulseless electrical activity arrest requiring 30 seconds of cardiopulmonary resuscitation.Imdrf impact code f21 captures the reportable event of despite resuscitation, the patient had a pulseless electrical activity arrest.
 
Event or Problem Description
Boston scientific became aware of events involving a wallflex duodenal stent through the article, "aortoduodenal fistula from duodenal stenting for malignant gastric obstruction," by eleni bacopanos, et al.Per the article, wallflex duodenal stents were implanted to treat gastric outflow obstruction secondary to metastatic adenocarcinoma.Indication was aortoduodenal fistula (adf) in all three patients.All patients presented with upper gastrointestinal (gi) bleeding and underwent endovascular aortic stent graft repair (evar), with temporary aortic balloon occlusion in one case.The second patient died two days after the procedure from sepsis related complications.2 years post stent placement, the patient for the second case report presented with collapse and bleeding into patient's ileostomy bag.Patient was normotensive and hyperthermic.The patient was given antibiotics.An initial triphasic computed tomography angiogram (cta) was performed and results showed no contrast extravasation into the duodenum.The patient was hemodynamically unstable with further fresh gastrointestinal (gi) bleeding and was transferred to a tertiary facility for oesophagogastroduodenoscopy (ogd).Despite resuscitation, the patient had a pulseless electrical activity arrest requiring 30 seconds of cardiopulmonary resuscitation.The patient was given vasopressors and packed red blood cells, and return of spontaneous circulation was achieved.Oesophagogastroduodenoscopy (ogd) was performed, and results showed a large blood clot in the distal duodenum.Computed tomography angiogram (cta) was also performed, and results showed a duodenal stent abutting the infrarenal aorta with loss of the aortic-enteric plane when compared to recent imaging.The patient the proceeded to angiogram with endovascular aortic stent graft repair (evar).The patient was hypertensive and vasopressor support was required.The patient died from cardiac arrest secondary to sepsis and disseminated intravascular coagulation.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.Approximated based on the month and year the article was published.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block g2 literature source: bacopanos, et al."aortoduodenal fistula from duodenal stenting for malignant gastric obstruction" department of vascular and endovascular surgery; doi https://doi.Org/10.1016/j.Ejvsvf.2022.08.002 block h6: imdrf patient code e0602 captures the reportable event of cardiac arrest.Imdrf patient code e0505 captures the reportable event of hematoma.Imdrf patient code e2401 captures the reportable event of collapse.Imdrf patient code e230101 captures the reportable event of fever.Imdrf patient code e0506 captures the reportable event of minor hemorrhage.Imdrf patient code e2006 captures the reportable event of erosion.Imdrf patient code e0306 captures the reportable event of sepsis.Imdrf patient code e0514 captures the reportable event of thrombosis.Imdrf impact code f22 captures the reportable event of an initial triphasic cta showed no contrast extravasation into the duodenum.Imdrf impact code f2203 captures the reportable event of the patient proceeded to angiogram.Imdrf impact code f19 captures the reportable event of the patient proceeded to angiogram for evar.Imdrf impact code f2301 captures the reportable event of gore aortic cuff was inserted to cover the aorta at the stented level.Imdrf impact code f02 captures the reportable event of the patient died on day three from cardiac arrest.Imdrf impact code f2303 captures the reportable event of antibiotics were administered.Imdrf impact code f2306 captures the reportable event of the patient had a pulseless electrical activity arrest requiring 30 seconds of cardiopulmonary resuscitation.Imdrf impact code f21 captures the reportable event of despite resuscitation, the patient had a pulseless electrical activity arrest.Block h11: blocks d1, d2a, d2b, d4 (model number, catalog number) have been corrected following a review from medical review which identified that the article states that a duodenal wallflex 120 x 22mm stent was used in the event.Block g1 (country) was corrected.
 
Event or Problem Description

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18581655
Report Number3005099803-2024-00127
Device Sequence Number17271391
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565030
Device Catalogue Number6503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age59 YR
Patient SexFemale